MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was unable to be confirmed and it cannot be confirmed that the device met specification, as the device was not returned.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the device was used in a left mca (middle cerebral artery) stenosis case, the patient's anatomy was not tortuous, a microcatheter was used with the subject guidewire, the guidewire tip had a small j shape, the microcatheter performed as intended, and the same microcatheter was used to finish the procedure.It was reported that during guidewire delivery, the operator felt resistance and the manipulation of it was not agile.The operator tried to withdraw the guidewire and resistance was encountered and dsa (digital subtraction angiography) showed vasospasm.After several tries the operator retracted the guidewire out and found the guidewire fractured.Dsa showed the fractured part was left inside the patient's vessel.The operator tried to use retriever to take it out for several times but failed.Finally the procedure was stopped and the patient was transferred to another hospital to take another operation to take the fractured guidewire out successfully and finished the thrombectomy.Additional information states that continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was severely tortuous.The device was not returned for analysis.Based on a review of all available information, it is probable that the patients anatomy may have caused the resistance during manipulation of the guidewire during delivery, and the subsequent resistance during the attempt to remove the guidewire.It is probable that the manipulation and resistance experienced during advancement and retrieval may have caused the reported vasospasm and subsequently leading the guidewire fracture.Vasospasm is identified as an anticipated outcome of these procedures and listed as such in the synchro ifu (instructions for use), however, based on a review of the complaint information it is likely that the guidewire manipulation and resistance experienced during advancement and retraction, is the likely cause for the reported vasospasm.An assignable cause of procedural factors will be assigned to the reported guidewire broken/fractured during use, guidewire does not have smooth movement and patient vasospasm serious, as these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description
It was reported that during a neurovascular procedure the subject guidewire was along with the a microcatheter and a intermediate catheter to build access.During subject guidewire delivery, the operator felt resistance and the manipulation of the guidewire was not agile.The operator tried to withdraw the subject guidewire and resistance was encountered.The dsa (digital subtraction angiography) showed vasospasm for a duration of 15 mins.After several tries the operator retracted the subject guidewire out and found the distal of the subject guidewire fractured.Dsa showed the fractured part was left inside the patient's vessel.The operator tried to use retriever to take out the fractured part but failed.Finally the procedure was stopped and the patient was transferred to another hospital to take another procedure was performed to take out the fractured subject guidewire and finish the thrombectomy.It was reported that the patients anatomy was severely tortuous and there was a surgical delay of 180 mins.No further information is available.

Brand Name
SYNCHRO-14 STRAIGHT 300-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18981042
Report Number3012931345-2024-00047
Device Sequence Number20457446
Product Code DQX
UDI-Device Identifier07613252186946
UDI-Public07613252186946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2025
Device Catalogue NumberM00313310
Device Lot Number0000226282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2024
Initial Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAT 6 INTERMEDIATE CATHETER (STRYKER); XT-27 MICROCATHETER(STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age59 YR
Patient SexFemale
Patient RaceAsian